MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW; TELESCOPE 30° Ø 4MM WL 300MM

RICHARD WOLF GMBH PANOVIEW; TELESCOPE 30° Ø 4MM WL 300MM
Model Number 8654422
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762); Hyperventilation (1910); Electrolyte Imbalance (2196); Brain Injury (2219)
Date of Event 07/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary root cause analysis: in our opinion, it is highly unlikely that the endoscope alone could have caused air embolism.As we do not have the telescope available for examination and, despite repeated requests, have not received any further information from the user regarding the procedure, the instrument set used, the type of irrigation with purisole or nacl (sodium chloride), the duration of use, complications, etc.Currently, it is not possible to comment on the cause.
 
Event or Problem Description
It was reported that, during a prostate resection procedure using a bipolar resectoscope and an erbe vio 300d generator, the surgeon observed a strong electrolytic reaction at the beginning of the procedure.The patient suffered sudden hypocapnia, severe gas embolism, and three cardiac arrests.The patient is currently in intensive care with severe brain damage.

Brand Name
PANOVIEW
Common Device Name
TELESCOPE 30° Ø 4MM WL 300MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22839667
Report Number9611102-2025-00044
Device Sequence Number4926687
Product Code GCM
UDI-Device Identifier04055207018798
UDI-Public04055207018798
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K993103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8654422
Device Catalogue Number8654.422
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Initial Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE VIO 300D GENERATOR
Outcome Attributed to Adverse Event Other;
Patient SexUnknown